MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 1MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 1MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910010
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, four coils were detached successfully in the right middle cerebral bifurcation aneurysm.The last coil, a galaxy g3 mini 1mm x 1cm (glm910010, 30846154) was delivered into a non j&j microcatheter (mc) and filled in the aneurysm.Th physician observed the coil was formed well, then tried to detach it, but it could not be detached.After two detachments attempts, the coil still failed to detach.The physician switched a new detachment control box (dcb)and attempted to detach the coil twice, the coil was still unable to detach.The doctor retracted the coil and intended to change a new coil.However, the coil was detached in the microcatheter.After withdrew the coil and microcatheter, the angiography in the intermediate catheter revealed that the aneurysm was well filled, then the surgery was completed.There was no patient injury reported.Additional information received on 30-nov-2023 indicated that the same dcb was used with prior coils.It was confirmed that the coil was detached in the mc.There were no procedural delays.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, during a coil embolization, four coils were detached successfully in the right middle cerebral bifurcation aneurysm.The last coil, a galaxy g3 mini 1mm x 1cm (glm910010, 30846154) was delivered into a non j&j microcatheter (mc) and filled in the aneurysm.Th physician observed the coil was formed well, then tried to detach it, but it could not be detached.After two detachments attempts, the coil still failed to detach.The physician switched a new detachment control box (dcb)and attempted to detach the coil twice, the coil was still unable to detach.The doctor retracted the coil and intended to change a new coil.However, the coil was detached in the microcatheter.After withdrew the coil and microcatheter, the angiography in the intermediate catheter revealed that the aneurysm was well filled, then the surgery was completed.There was no patient injury reported.Additional information received on 30-nov-2023 indicated that the same dcb was used with prior coils.It was confirmed that the coil was detached in the mc.There were no procedural delays.A non-sterile galaxy g3 1mm x 1cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was no longer attached to the resistance heating (rh).No other damages were found.The device was inspected under microscopic magnification, and the distal outer sheath had been softened, indicating that the detachment process was already initiated.The electrical resistance of the galaxy g3 device was measured with a multimeter, it measured 52.1 ohms o, which is within the specification range between 48.5 ohms o ¿ 56.0 ohms o.Also, the device was connected to a lab sample detachment control box (dcb), and a lab sample enpower control cable, and the power was turned on.The system ready light was illuminating.The issue documented that the coil failed to detach and a coil being prematurely released in the microcatheter could not be confirmed since the device met the electrical specification range and the rh was found softened which indicates that the detachment cycle was intentionally initiated.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.A manufacturing record evaluation was performed for the finished device 30846154 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 1CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18239578
Report Number3008114965-2023-00904
Device Sequence Number16944269
Product Code KRD
UDI-Device Identifier10886704080213
UDI-Public10886704080213
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberGLM910010
Device Lot Number30846154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CONNECTING CABLE.; UNK DETACHMENT CONTROL BOX.; UNKNOWN MICROCATHETER.
Patient SexUnknown